Alert archive / Illinois / Tornado Warnings in 1996
Tornado Warning 51, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Sep 8, 1996, 3:34 PM CDT for Douglas County, Illinois. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 8, 1996, 3:34 PM CDT (20:34 UTC)
- Expired
- Sep 8, 1996, 4:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Douglas County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 3:35 PM CDT | Thunderstorm Wind | Garrett, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 082036 TORSPI ILC041-082115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 334 PM CDT SUN SEP 8 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 415 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL ILLINOIS ...DOUGLAS COUNTY AT 333 PM CDT...DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR GARRETT...OR 25 MILES SOUTHWEST OF CHAMPAIGN. ILLINOIS STATE POLICE ALSO REPORTED A FUNNEL CLOUD IN THIS AREA. THE STORM IS MOVING TO THE EAST AT 30 MPH. TOWNS IN THE PATH OF THIS STORM INCLUDE TUSCOLA...CAMARGO...AND NEWMAN. TAKE COVER IMMEDIATELY IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. ABANNDON MOBILE HOMES AND VEHICLES FOR SAFER SHELTER. ACT NOW TO SAVE YOUR LIFE! $$ GEELHART &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Sep 8, 1:53 AM CDT, 13 hours 41 minutes earlier.
Area forecast discussion, Sep 8, 1:53 AM CDT, 13 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 152 AM CDT SUN SEP 8 1996 ALL QUIET THIS AM...XCPT FOR SOME FG AGAIN. NOTHING ON KILX YET... HOWEVER QUITE A BIT OF ACTIVITY IN MO. CONVECTION FIRING INVOF LO CNTR NR MKC ON 06Z SFC ANAL. ALSO CORRESPONDS WELL TO MAX THATAE AND SFC MSTR FLUX CONVERGENCE. ETA SHOWS EVERYTHING CONTINUING TO MOVE EWD TODAY...WITH H5 VORT MAX BCMG WELL DEFINED OVR CWA BY 00Z. 03Z RUC SHOWS H9 MSTR CONVERGENCE TO CONTINUE PROGRESSING EWD THRU 15Z...ALTHO NOT YET TO CWA. EVERYTHING SEEMS TO POINT TO PRECIP COMING INTO FOCUS BY LATE AFTN IN WRN CWA AND CONTINUING INTO EVE HRS. FWC TEMPS MAY BE A LTL ON THE HIGH SIDE IN WRN CWA. CLD CVR MAY HAVET AN IMPACT HERE. PIA 81/62 55 SPI 83/64 55 DEC 84/64 45 CMI 84/64 35 SEIL 85/65 35 HEDGES
In the hours before
Special weather statement, Sep 8, 10:53 AM CDT, 4 hours 41 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN ILLINOIS 1055 AM CDT SUN SEP 8 1996 SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF CENTRAL ILLINOIS THIS AFTERNOON AND EVENING...HOWEVER NO SEVERE WEATHER IS ANTICIPATED. MILLER
Nearby
Tornado Warnings in Illinois, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.